Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 104, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 19, 2005, 7:09 PM CDT for Christian County, Kentucky. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2005, 7:09 PM CDT (00:09 UTC)
- Expired
- May 19, 2005, 8:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Christian County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 12:50 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 395 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1504 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:00 PM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, May 19, 2:00 PM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT THU MAY 19 2005 .DISCUSSION... KPAH 88D RADAR MOSAIC SHOWS CONVECTION CONTINUING TO DEVELOP IN THE AFTERNOON HEAT. LAPS DATA REVEALS FA AIR MASS (CAPE) DESTABILIZED INTO THE 1600-2100 J/KG2 RANGE. INHIBITING FACTORS SEEM TO BE LACK OF WELL DEFINED SURFACE CONVERGENT BOUNDARY...WITH BROAD SWLYS NOTED ACROSS FA WITHIN INSTABILITY AXIS. HOWEVER...WIDESPREAD CONVECTIVE DEVELOPMENT MAY WELL YIELD SOME OUTFLOW BOUNDARIES TO PERHATSM WATCHES REMAIN IN EFFECT FOR DIURNALLY MOST UNSTABLE PART OF DAY...THRU 02Z. AFT 02Z...EXPECT VERY BRIEF LULL...THEN PERHAPS OUR BEST STRONG TO SVR STORM THREAT...AS COLD FRONT IS DRIVEN SOUTHWARD BY SEWARD DIVING UPPER LOW AND STRONG DYNAMICAL PVA IS ROTATED AROUND IT. BELIEVE BEST POPS WL BE ALONG AHEAD OF SAID FRONT/LOW PASSAGE...ESP FROM 06Z-12Z. WOULD NOT BE SURPRISED TO SEE ANOTHER BOX FOR THE OVERNIGHT HOURS. THE MODEL DIVERGENCE ON THE UPPER LOW TRACK IS PERHAPS LEAST THIS RUN BUT STILL SIGNIFICANT. NO MATTER HOW YOU LOOK AT IT THOUGH...IT APPEARS THE LOW IS FAR ENOUGH AWAY TO LINGER ONLY A VERY EARLY FRIDAY POP IN OUR FAR SERN MOST COUNTIES. THE PRIMARY MEDIUM TO LONG RANGE IMPACT OF THE DIFFERING UPPER LOW TRACKS ARE ON TEMPS AND ANY SUBSEQUENT CHANCES OF PCPN DOWN THE ROAD. THE NGM MOS HAS BACKED OFF ITS EXTREME HIGHS AT 24 AND 48 HOURS...BUT IS STILL THE WARM MODEL. THE ETA HAS WARMED AND THE GFS HAS MAINTAINED THE COOLER APPROACH...PROBABLY PER PMDHMD THAT ITS CONVECTIVE FEEDBACK HAS SLOWED THE OVERALL PATTERN EVOLUTION. THE NET RESULT WAS THAT OUR CONFIDENCE IN RETURN PCPN CHANCES ON DAYS 3 AND 6 WAS MINIMAL...SO WE KEPT THE FORECAST DRY IN HOPES OF SOME BETTER MODEL CONFIDENCE OVER THE NEXT FEW RUNS. ALSO...WEVE NUDGED OFF A TOTAL GFS BIAS TO A BETTER GFS/NAM BLEND GIVEN THE AFOREMENTIONED AND THE PMDHMD MODEL TRENDS ASSESSMENT (PRO NAM). && .PAH WATCHES/WARNINGS/ADVISORIES... KY...SVR TSM WATCH 288 TIL 7PM AND 289 TIL 9PM ALL COUNTIES. MO...SVR TSM WATCH 288 TIL 7PM ALL COUNTIES. IL...SVR TSM WATCH 288 TIL 7PM ALL COUNTIES. IN...SVR TSM WATCH 289 TIL 9PM ALL COUNTIES. &&
Hazardous weather outlook, May 19, 7:05 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 705 PM CDT THU MAY 19 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-201000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI... CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 705 PM CDT THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS THE FOUR STATE AREA OVERNIGHT. THE MAIN HAZARDS WILL BE STRONG WINDS AND LARGE HAIL. LOCALLY HEAVY RAIN WILL CONTINUE TO BE A CONCERN AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A LINGERING CHANCE OF THUNDERSTORMS VERY EARLY FRIDAY MORNING OVER SOUTHWEST INDIANA AND WESTERN KENTUCKY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.
In the hours before
Local storm report, May 19, 5:51 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
551 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL LIVERMORE 37.49N 87.13W
05/19/2005 1.75 INCH MCLEAN KY TRAINED SPOTTER
GOLF BALL SIZE HAIL IN LIVERMORE. SMALLER SIZES OBSERVED
EARLIER.
&&
DPLocal storm report, May 19, 6:06 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
606 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL 2 S FARMERSVILLE 37.17N 87.91W
05/19/2005 0.75 INCH CALDWELL KY TRAINED SPOTTER
DIME SIZE HAIL S OF FARMERSVILLE
&&
DPLocal storm report, May 19, 6:18 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
618 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL S MADISONVILLE 37.34N 87.51W
05/19/2005 1.00 INCH HOPKINS KY AMATEUR RADIO
QUARTER SIZE HAIL S OF MADISONVILLE
&&
DPLocal storm report, May 19, 6:39 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
639 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL BELLMONT 38.38N 87.91W
05/19/2005 1.00 INCH WABASH IL EMERGENCY MNGR
QUARTER SIZED HAIL IN BELLMONT
&&
DPLocal storm report, May 19, 6:46 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
646 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL BELLMONT 38.38N 87.91W
05/19/2005 1.75 INCH WABASH IL EMERGENCY MNGR
GOLF BALL SIZE HAIL IN BELLMONT
&&
DPSpecial weather statement, May 19, 6:52 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 652 PM CDT THU MAY 19 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-200015- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY IL-PERRY MO-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION IL-UNION KY-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE IL-WAYNE MO-WEBSTER KY-WHITE IL- WILLIAMSON IL- 652 PM CDT (652 PM EST) THU MAY 19 2005 ...SEVERE THUNDERSTORM WATCH 294 IS IN EFFECT UNTIL MIDNIGHT AND REPLACES SEVERE THUNDERSTORM WATCH 288... ...SEVERE THUNDERSTORM WATCH 289 REMAINS IN EFFECT UNTIL 9 PM... THE FOLLOWING AREAS ARE INCLUDED IN SEVERE THUNDERSTORM WATCH 294. ALL OF SOUTHERN ILLINOIS...AND THE SOUTHEAST MISSOURI COUNTIES OF BOLLINGER...CAPE GIRARDEAU AND PERRY. THE FOLLOWING COUNTIES ARE NO LONGER INCLUDED IN A SEVERE THUNDERSTORM WATCH. IN SOUTHEAST MISSOURI...CARTER...RIPLEY...WAYNE...BUTLER... STODDARD...SCOTT...MISSISSIPPI...AND NEW MADRID. IN WESTERN KENTUCKY...BALLARD...MCCRACKEN...CARLISLE...HICKMAN AND FULTON. SEVERE THUNDERSTORM WATCH 289 REMAINS IN EFFECT UNTIL 9 PM FOR SOUTHWEST INDIANA...AND THE REST OF WESTERN KENTUCKY...GENERALLY ALONG AND EAST OF A LINE FROM MARION TO MAYFIELD. CN
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 9:43 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash | 32 min |
| May 19, 11:30 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash, Wayne | 60 min |
| May 19, 7:29 PM CDT | Tornado Warning | PAH | Christian | 26 min |
| May 19, 7:37 PM CDT | Tornado Warning | PAH | Todd | 38 min |
| May 19, 8:09 PM CDT | Tornado Warning | PAH | Todd | 22 min |
| May 19, 8:36 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 55 min |
| May 19, 9:13 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 47 min |
| May 19, 11:43 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 32 min |
| May 20, 1:55 AM CDT | Severe Thunderstorm Warning | PAH | Union | 35 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.